Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 11, 2000, 5:58 PM CDT for Reagan County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2000, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 11, 2000, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 88 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS54 KMAF 112259
SVRMAF
TXC383-112345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 PM CDT TUE APR 11 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REAGAN COUNTY IN TEXAS
* UNTIL 645 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES EAST OF STILES...MOVING SOUTHEAST AT
15 TO 20 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RURAL SECTIONS OF EASTERN REAGAN COUNTY.
GOLFBALL SIZED HAIL...WINDS IN EXCESS OF 60 MPH...VERY HEAVY RAIN...
AND DEADLY LIGHTNING CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM.
A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE PREPARED TO ACT
QUICKLY IF A TORNADO IS SPOTTED OR A WARNING IS ISSUED.
WHEN SEVERE THUNDERSTORMS APPROACH...SEEK SHELTER INSIDE A STRONG
BUILDING. DO NOT DRIVE ACROSS FLOODED ROADS.
LAT...LON 3162 10163 3135 10169 3118 10159 3110 10128
3155 10128What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:14 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 11, 2:14 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE APR 11 2000 VISIBLE IMAGERY REVEALS SURFACE FEATURES WITH COLD FRONT S OF KMAF... TO S OF ABI...TO MWL...WITH DRYLINE FROM NEAR FST TO W OF P07. MAPS DATA (LIS) CONFIRM OUR THINKING OF MOST UNSTABLE AIR FROM AROUND KMAF TO S-SE CWFA AND ADJACENT COUNTIES WITH LIS FROM MINUS 4 TO 6 AND BEGINNING TO SEE SOME TCU IN ERN BREWSTER CO ATTM. 15Z RUC DATA SHOWS STRONGEST QG FORCING IS STILL W BUT SPREADING E. THIS WITH STEEP MID LEVEL LRS 8-8.5 C/KM AND DWPNTS IN THE 50S WILL CONTINUE TO PLAY OUT SCENARIO FOR TSTM DEVELOPMENT THIS AFTERNOON/EVENING WITH CAPES VALUES POTENTIALLY MODERATE TO HIGH...2000-3000 J/KG. VWS NOT THAT IMPRESSIVE IN WARM SECTOR (30-40 KT) BUT WITH SUCH HIGH CAPES WILL LIKELY SEE SOME SEVERE. POST-FRONTAL ELEVATED CONVECTION POSSIBLE ALSO WITH STEEP LRS. PERSISTENT LOW LEVEL CONVERGENCE AND APPARENT SLOW EXIT OF UPPER ENERGY LEADS TO AT LEAST SCATTERED POPS THROUGH THE NIGHT. WILL KEEP CHC TO SLIGHT CHC POPS TMW IN MOST AREAS WITH E WIND...LAGGING UPPER TROF...AND APPROACH OF 5H COLD POOL. MID LEVEL RIDGING BY THURSDAY BUT LOW LEVEL MSTR DOESNT GO TOO FAR E. WILL HAVE TO WATCH FOR POSSIBLE FORMATION OF DRYLINE FRIDAY/SATURDAY WITH INCREASED W MID LEVEL FLOW AS UPPER SYSTEM MOVES THRU SRN ROCKIES. FOR NOW WILL OPT TO GO WITH A DRY FCST IN EXTENDED AS SYSTEM SEEMS A LITTLE TOO FAR N FOR ANYTHING OTHER THAN ISOLD TSTMS. PRELIMS MAF 44/70/41/74 4320 LSA 41/65/41/71 3320 E41 44/70/41/74 4320 6R6 48/72/46/77 4320 MRF 41/67/40/73 22-0 CNM 45/70/42/78 4320 .MAF... TX...NONE. NM...NONE. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 38 min |
| Apr 11, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.